Wyoming, 2011High Wind in Wyoming, June 6, 2011
June 6, 2011 · NWS SLC · 1 event in 1 county or zone
The same Pacific trough and associated cold front that moved through Utah on June 6th also impacted far southwest Wyoming. The front brought gusty southwest winds to the Evanston area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same Pacific trough and associated cold front that moved through Utah on June 6th also impacted far southwest Wyoming. The front brought gusty southwest winds to the Evanston area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 6, 9:50 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 9:50 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT MON JUN 6 2011
.SYNOPSIS...A COLD FRONT WILL CROSS UTAH TODAY...USHERING IN A
PERIOD OF UNSETTLED WEATHER PRIMARILY ACROSS NORTHERN UTAH.
&&
.DISCUSSION...THE CLOSED LOW THAT HAS SPUN OFF THE COAST OF
CALIFORNIA THE LAST COUPLE DAYS HAS FINALLY MOVED INLAND...AND THE
UPPER LEVEL LOW CENTER IS CURRENTLY OVER NEVADA. INCREASED MID-
LEVEL CLOUD COVER IS SLOWLY MOVING INTO NORTHWEST UTAH AHEAD OF
THIS LOW...BUT SUNNY CONDITIONS PERSIST ACROSS THE REST OF THE
STATE THIS MORNING.
SOUTHERLY WINDS HAVE ALREADY BEGUN TO INCREASE ACROSS THE AREA AS
OF 16Z...WITH GUSTS IN EXCESS OF 50 MPH OBSERVED IN SEVERAL SITES
ACROSS THE WESTERN HALF OF UTAH. WITH WINDS EXPECTED TO INCREASE
THROUGH AT LEAST THE EARLY AFTERNOON...HAVE UPGRADED THE WIND
ADVISORY IN WEST CENTRAL AND SOUTHWEST UTAH TO A HIGH WIND
WARNING...AND WILL HAVE TO KEEP AN EYE ON THE REST OF THE
STATE...ESPECIALLY THE WEST DESERT AND THE SALT LAKE AND TOOELE
VALLEYS. WINDS WILL LIKELY PEAK IN THE EARLY AFTERNOON JUST AHEAD
OF THE COLD FRONT. DESPITE A SLIGHT DECREASE IN SPEEDS EXPECTED
BEHIND THE COLD FRONT...WINDS SHOULD REMAIN GUSTY FROM THE WEST-
SOUTHWEST INTO THE EARLY EVENING.
THIS TROUGH IS ALSO EXPECTED TO INITIATE SOME SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA...WITH
FORECASTED LIFTED INDICES OF -1 TO -2 DEGREES CELSIUS ACROSS MUCH
OF THE NORTH. WILL MONITOR THE CONVECTIVE DEVELOPMENT TO SEE IF
THE FORECAST HAS TO BE UPDATED TO EXPAND THE AREAL COVERAGE OF
POPS...PARTICULARLY IN WEST CENTRAL UTAH. THE TROUGH WILL ALSO
BRING IN A SIGNIFICANTLY COOLER AIRMASS...AND THIS COOLER AIR WILL
GENERALLY STICK AROUND FOR MUCH OF THE WEEK...WITH 700MB TEMPS
OVER NORTHERN UTAH NOT EXPECTED TO RECOVER TO 10 DEGREES CELSIUS
AGAIN UNTIL AT LEAST THE UPCOMING WEEKEND.
UPDATED THE FORECAST EARLIER THIS MORNING TO UPGRADE TO THE
PREVIOUSLY MENTIONED HIGH WIND WARNING. NO FURTHER UPDATES ARE
CURRENTLY PLANNED...BUT WILL KEEP A CLOSE EYE ON WINDS AND SHOWERS
AS THE DAY CONTINUES.
&&
.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE WEBER
RIVER SYSTEM BELOW ECHO RESERVOIR TO ITS TERMINATION AT THE GREAT
SALT LAKE AND LOST CREEK FROM ITS RESERVOIR TO THE CONFLUENCE OF
THE WEBER. OTHER FLOOD WARNINGS IN EFFECT ARE FOR THE SOUTH FORK
OF THE OGDEN AND ALONG PORTIONS OF THE SEVIER RIVER. REFER TO THE
LATEST FLOOD STATEMENTS FOR FURTHER DETAILS/IMPACTS ON ALL FLOOD
WARNINGS.
WARM TEMPERATURES AGAIN TODAY WILL CONTINUE TO AID RAPID SNOWMELT
ACROSS THE UPPER ELEVATIONS. COOLER TEMPERATURES EXPECTED DURING
THE MIDDLE TO LATTER PORTION OF THE WEEK WILL LIKELY SLOW THE MELT
SOMEWHAT...HOWEVER RUNOFF WILL CONTINUE TO RESULT IN DANGEROUS
FLOWS EVEN ALONG RIVERS AND STREAMS WHICH REMAIN BELOW FLOOD
STAGE.
&&
.AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN FROM THE SOUTH
THROUGH THE DAY TODAY...INCREASING LATE THIS MORNING AHEAD OF AN
APPROACHING STORM SYSTEM. AN AIRPORT WEATHER WARNING FOR WINDS IS
POSSIBLE AFTER 17Z. THE ASSOCIATED COLD FRONT WILL PUSH ACROSS THE
AREA FROM THE SOUTHWEST THIS AFTERNOON. THERE IS ABOUT A 10 PERCENT
CHANCE OF HIGH BASED THUNDERSTORMS WITH THE COLD FRONT.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.
&&
.FIRE WEATHER...STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS
MORNING AHEAD OF AN APPROACHING TROUGH. THESE WINDS...COMBINED WITH
LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SOUTHERN HALF OF THE STATE. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF SOUTHERN UTAH WHERE FUELS ARE CRITICALLY
DRY. ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL LIKELY BE
CONFINED TO EXTREME NORTHERN UTAH. WINDS WILL DECREASE LATE THIS
EVENING AS THE SYSTEM MOVES AWAY. A COOLER AIRMASS WILL SETTLE OVER
THE AREA BEHIND THE FRONT...AND LINGER THROUGH LATE IN THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
FOR UTZ431-432-438>441.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ013-021.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ014-019-020.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ002>005.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR UTZ015-016.
WY...NONE.
&&
PUBLIC/HYDROLOGY...SCHOENING
FIRE WEATHER...CHENG
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 6, 3:05 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT MON JUN 6 2011
UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
405 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW AT ELEVATED
LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED FLOOD
STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION ON AFFECTED RIVERS.
IT IS IMPORTANT TO NOTE THAT ALL AREA RIVERS AND STREAMS WILL BE
RUNNING DANGEROUSLY HIGH...FAST AND COLD. PLEASE USE EXTREME
CAUTION NEAR ANY WATERWAYS.
GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE
AREA LATE THIS MORNING THROUGH EARLY THIS EVENING. THESE WILL
CREATE HAZARDOUS DRIVING CONDITIONS ALONG EAST-WEST ORIENTED
ROADWAYS SUCH AS INTERSTATES 70...80 AND 84...AS WELL AS
POTENTIALLY DANGEROUS BOATING CONDITIONS ON AREA LAKES. A WIND
ADVISORY IS IN EFFECT FOR MOST VALLEY LOCATIONS ACROSS UTAH.
ADDITIONALLY THESE WINDS WILL INCREASE THE FIRE DANGER ACROSS
PORTIONS OF SOUTHERN AND EASTERN UTAH WHERE FUELS ARE DRY.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON
ACROSS NORTHERN UTAH...WITH DANGEROUS CLOUD TO GROUND LIGHTNING
AND STRONG GUSTY WINDS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS THROUGHOUT THE
PERIOD. FLOWS ALONG MOST RIVERS AND STREAMS ARE EXPECTED TO
INCREASE SIGNIFICANTLY OVER THE WEEKEND AS TEMPERATURES RISE ONCE
AGAIN...WITH ADDITIONAL FLOODING POSSIBLE EARLY DURING THE WEEK
ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH. CONTINUE TO MONITOR
FLOOD STATEMENTS FOR MORE INFORMATION.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST THROUGH THURSDAY. A FEW OF THE STORMS MONDAY MAY BECOME
STRONG WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 6, 1:53 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
253 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST DELTA 39.35N 112.57W
06/06/2011 M63.00 MPH MILLARD UT OFFICIAL NWS OBS
U24
&&
CRKLocal storm report, Jun 6, 2:02 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST 9 N LAKESIDE 41.33N 112.85W
06/06/2011 M64.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND DNR
0250 PM NON-TSTM WND GST 3 NNW COVE FT 38.64N 112.61W
06/06/2011 M75.00 MPH MILLARD UT MESONET
DOG VALLEY UDOT SENSOR
0255 PM NON-TSTM WND GST 18 NNE CALLAO 40.12N 113.53W
06/06/2011 M65.00 MPH TOOELE UT MESONET
CAUSEWAY SENSOR
&&
CRKLocal storm report, Jun 6, 2:10 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 29 NE CALLAO 40.21N 113.34W
06/06/2011 M60.00 MPH TOOELE UT MESONET
V-GRID SENSOR
0305 PM NON-TSTM WND GST 23 NE IBAPAH 40.28N 113.70W
06/06/2011 M66.00 MPH TOOELE UT MESONET
WEST SALT FLATS SENSOR
&&
CRKLocal storm report, Jun 6, 2:18 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM NON-TSTM WND GST 4 NE DELTA 39.38N 112.51W
06/06/2011 M60.00 MPH MILLARD UT AWOS
DELTA AWOS
0310 PM NON-TSTM WND GST 20 E CALLAO 39.90N 113.34W
06/06/2011 M58.00 MPH TOOELE UT MESONET
FISH SPRINGS SENSOR
0310 PM NON-TSTM WND GST 28 ENE CALLAO 40.00N 113.21W
06/06/2011 M61.00 MPH TOOELE UT MESONET
CALLAO GATE SENSOR
0310 PM NON-TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
06/06/2011 M60.00 MPH TOOELE UT MESONET
SALT FLATS SENSOR
&&
CRKLocal storm report, Jun 6, 2:28 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 3 NNW COVE FT 38.64N 112.60W
06/06/2011 M81.00 MPH MILLARD UT MESONET
DOG VALLEY SENSOR
0310 PM NON-TSTM WND GST 22 W DUGWAY 40.20N 113.17W
06/06/2011 M61.00 MPH TOOELE UT MESONET
HORIZONTAL GRID SENSOR
&&
CRKLocal storm report, Jun 6, 2:33 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST 10 S LAKESIDE 41.06N 112.89W
06/06/2011 M63.00 MPH BOX ELDER UT MESONET
LAKESIDE MOUNTAIN SENSOR
&&
CRKHigh Wind, Uinta
- When
- June 6, 2:40 PM MST to 2:45 PM MST
- Where
- Uinta forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
The Evanston, Wyoming ASOS recorded a maximum wind gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 6 to 8, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 20111 injured · $146,000 · 60 kt wind · 5 events
- Hail in Wisconsin, June 6, 2011$100,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Louisiana, June 6, 2011$35,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Montana, June 6, 2011EF0 · 38 events
- Hail and Damaging Winds in Florida, June 6, 2011$40,000 · 1 in hail · 5 events
- Flood in Montana, June 6 to 18, 2011$40,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2011$15,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Florida, June 6, 2011$5,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Texas, June 6, 2011$16,000 · 1.75 in hail · 8 events
- Hail in Minnesota, June 6 to 7, 20111.75 in hail · 17 events
- Hail in Mississippi, June 6, 2011$20,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326461.